I have been taking 75mg Nucynta for chronic back pain for 3 years now. The first year I took it, it worked great. I was able to get things done and play with my kiddos. I was taking 4 a day the first year. It seems like after that first year, I started developing side effects. I take up to 6 a day now on bad days. My hair is thinner, I have sores (like, bleeding sores) that randomly pop up on my legs, chest, and arms that won't heal. Sometimes it feels like I have a hard time taking a deep breath and I feel like I have to clear my throat all of the time and cough to try to clear my throat. Sometimes it will give me this terrible pain in my upper abdomen on the sides (directly under my breasts on both sides right below my rib cage on both sides). Could I have developed an allergy to this medication after taking it with no problems for a year? I haven't talked to my dr about it because I know he won't give me anything better that will help and I'm afraid he will stop giving me this medication and switch me to something like Ultram (which doesn't work at all). He is my regular pcp. I don't have a pain management dr. My pcp is very strict about giving stronger medication like hydrocodone or oxycodone. Is there any medication that is like Nucynta? Maybe just a step above Nucynta? Thanks for any info!